Alert archive / Maine / Gale Warnings in 2011

Gale Warning 24, NWS Gray, ME

April 21, 2011

NWS Gray, ME issued this gale warning at Apr 21, 2011, 8:31 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 21, 2011, 8:31 AM EDT (12:31 UTC)
Expired
Apr 21, 2011, 8:00 PM EDT
In force
11 hr
Issued by
NWS Gray, ME

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Apr 21, 3:27 AM EDT, 5 hours 4 minutes earlier.

Area forecast discussion, Apr 21, 3:27 AM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
327 AM EDT THU APR 21 2011

.SYNOPSIS...
LOW PRESSURE OVER THE CANADIAN MARITIMES WILL LEAVE THE AREA
UNDERNEATH CYCLONIC FLOW TODAY. HIGH PRESSURE BUILDS INTO THE AREA
EARLY FRIDAY. THE HIGH WILL SLIDE EAST AS AN AREA OF LOW PRESSURE
APPROACHES AND PASSES TO THE WEST OF NEW ENGLAND SATURDAY. THE
REST OF THE EXTENDED WILL REMAIN UNSETTLED...AS BAROCLINIC ZONE
REMAINS NEARBY.

&&

.NEAR TERM /THROUGH TODAY/...
PATCHY FOG AND LOW CLOUDS CONTINUE AHEAD OF OCCLUSION THIS AM.
THESE WILL QUICKLY LIFT IN THE NEXT COUPLE OF HOURS AS FROPA
OCCURS...BUT UNTIL THEN COULD SEE RAPID CHANGES IN VSBYS DOWN TO
1/4SM OR LESS AT TIMES.

BEHIND OCCLUSION NW FLOW DEVELOPS. THIS MEANS DOWNSLOPING ALONG
COASTAL AREAS AND CLEARING DURING THE DAY. WHILE NRN NH AND WRN ME
MOUNTAINS HANG ONTO UPSLOPE RA/SN SHOWERS. A S/W TROF SWINGING
AROUND THE UPPER LOW THIS AFTERNOON MAY BRIEFLY ENHANCE
CLOUDS/SHOWER ACTIVITY FOR A TIME.

MAIN ISSUE WILL BE THE WINDS...AS CAA AND DEEPER MIXING ALLOW US
TO TAP STRONG WINDS ALOFT. AS MIXED LAYER DEPTH INCREASES THIS
MORNING WINDS WILL BEGIN TO GUST. FOR A FEW HOURS EITHER SIDE OF
18Z EXPECT A FEW GUSTS TO NEAR 40 KTS...WITH FREQUENT GUSTS IN THE
30 TO 35 KT RANGE. THIS REMAINS JUST BELOW WIND ADVISORY
CRITERIA...SO HAVE HELD OFF ON ANY HEADLINES AS SUCH.

HIGH TEMPS LEANED ON WARMER MAV GUIDANCE WITH DEEPER MIXING
EXPECTED AND MORE SUN TOWARDS THE COAST.

&&

.SHORT TERM /TONIGHT/...
HIGH PRESSURE BEGINS TO BUILD INTO NEW ENGLAND TONIGHT. THIS WILL
RELAX THE PRESSURE GRADIENT...AND NW WINDS WILL DROP AFTER SUNSET.
UPSLOPE SHOWERS COME TO AN END AS WELL...AND THE REMAINING CLOUDS
WILL CLEAR OUT. A MAV/MET BLEND FOR LOW TEMPS LOOKED GOOD UNDER
LIGHT WINDS/CLEAR SKIES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A BIT UNSETTLED IN THE EXTENDED BUT THERE IS HOPE FOR SOME WARM
WEATHER BY THE MIDDLE OF NEXT WEEK. SYSTEMS MOVING THROUGH FAIRLY
QUICKLY IN MORE OR LESS ZONAL FLOW. FRIDAY LOOKS LIKE A FINE DAY
WITH NORMAL TO ABOVE NORMAL TEMPS AND LOTS OF SUN. CLOUDS INCREASE
FRIDAY NIGHT AS A WARM FRONT APPROACHES NORTHERN NEW ENGLAND. WARM
FRONT NEVER MAKES IT THROUGH. EXPECT LIKELY TO CATEGORICAL POPS
FOR SAT AND EARLY SUN. COLD FRONT MOVES THROUGH EARLY SUN MORNING.
SUN AFTERNOON THROUGH MON EARLY MON LOOK OKAY AS COLD FRONT
BECOMES STATIONARY SOUTH OF NEW ENGLAND. FRONT MOVES BACK TO THE
NORTH MONDAY AFTERNOON AND SHOULD LIFT NORTH OF THE AREA BY
TUESDAY MORN. A BERMUDA HIGH SLOWS DOWN THE PROGRESSION OF THE
TROUGH THROUGH THURDAY. FORECAST IS CERTAINLY DEPENDENT ON HOW FAR
NORTH THE WARM FRONT PROGRESSES. THE FRONT WILL LIKELY BECOME
STATIONARY NEAR OR NORTH OF THE CANDADIAN BORDER AS A SERIES OF
LOWS MOVE NORTHEAST. MODELS ARE SHOWING A FAIRLY STRONG HIGH
BECOMING ANCHORED OVER THE CANADIAN MARITIMES. DETAILS STILL NEED
TO BE WORKED OUT BUT EXPECT SOME MUCH ABOVE NORMAL TEMPS IN
CENTRAL AND SOUTHERN AREAS TUESDAY AND WEDNESDAY.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
SHORT TERM...LIFR CONDITIONS CONTINUE TO PLAGUE TERMINALS THIS
MORNING AHEAD OF FROPA. KLEB HAS IMPROVED TO VFR...AND THIS TREND
WILL CONTINUE EAST THIS AM BEHIND FRONT. AFTER FROPA CONDITIONS
WILL QUICKLY GO TO VFR. EXPECT GUSTY NW WINDS THIS
AFTERNOON...WITH GUSTS AROUND 35 TO 40 KTS POSSIBLE AROUND 18Z.

LONG TERM...VFR FRIDAY THROUGH SAT MORNING. CONDITIONS DETERIORATE
SAT TO IFR. BECOMING VFR SUN MORNING AND VFR THROUGH EARLY MON.

&&

.MARINE...
SHORT TERM...WINDS/SEAS BUILD TODAY AS GUSTY NW FLOW DEVELOPS
BEHIND FROPA. WINDS FOR A FEW HOURS EITHER SIDE OF 18Z COULD GUST
TO NEAR GALE FORCE. HIGH PRESSURE BUILDING IN WILL QUICKLY RELAX
PRESSURE GRADIENT...AND WINDS WILL DROP OFF AFTER 00Z.

LONG TERM...QUIET ON THE WATERS FRIDAY. SMALL CRAFT WINDS PSBL SAT
ON A SE WIND AS FRONT MOVES NORTH AND BEHIND COLD FRONT SUN AM.
SMALL CRAFT WINDS MAY OCCUR AGAIN MID WEEK ON AN INCREASING SW FLOW.

&&

.FIRE WEATHER...
DESPITE LOWERING RH VALUES AND GUSTY NW WINDS TODAY...RECENT
RECENT RAINFALL HAS LEFT FUELS WET. THEREFORE FIRE DANGER REMAINS
LOW.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ150>154.

&&

TFH/LEGRO
Hazardous weather outlook, Apr 21, 3:37 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
337 AM EDT THU APR 21 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-220745-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
337 AM EDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. GUSTY
NORTHWEST WINDS WILL DEVELOP TODAY BEHIND A PASSING COLD FRONT.
STRONG WINDS WILL MIX DOWN DURING THE DAY...WITH GUSTS AROUND 40
MPH OR GREATER POSSIBLE. WHILE THIS IS BELOW WIND ADVISORY
CRITERIA THESE GUSTY WINDS COULD BRING DOWN SMALL LIMBS AND MAKE
DRIVING DIFFICULT FOR HIGHER PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-220745-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
337 AM EDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. GUSTY
NORTHWEST WINDS WILL DEVELOP TODAY BEHIND A PASSING COLD FRONT.
DURING THE DAY WINDS COULD GUST UP TO 40 MPH FOR A TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:46 AM EDTWind AdvisoryGYXAndroscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more11 hr

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.